MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number TEXP110RUH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Post Operative Wound Infection (2446); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/01/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 31-year-old female patient underwent a primary breast reconstruction surgery with implantation of a 455cc artoura breast tissue expander.Post-operatively, the patient experienced neurological damage, tissue death, bone erosion, hair loss, skin rash, shortness of breath, loss of vision, headaches, paralysis, fungal infection, depression, anxiety, attention-deficit/hyperactivity disorder, foreign body granules, dental issues, unexplained film all over the body, green/grey coloration all over body, sores, metallic smells/taste, shingles, dermatitis, and otitis externa.As a result, the patient underwent bilateral removal and replacement with undisclosed breast implants on (b)(6) 2022.The date of event was provided to mentor as a best estimate.Follow-ups are being conducted.If more information becomes available, mentor will submit a supplemental report accordingly.Refer to manufacturing report number 1645337-2023-02017 for the contralateral event.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  reason for device explant and/or reoperation: generalized illness.Health effect - clinical code e2402: generalized illness.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 10, 2023, mentor received additional information.The complaint device has been discarded.  as a result, no product failure analysis can be conducted, and device malfunction cannot be confirmed.In addition, the patient was diagnosed with fungal infections prior to tissue expander removal.No further information was provided.Reason for device explant and/or reoperation: wound infection.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 28, 2023, mentor was notified that the patient/initial reporter, reported the event to the u.S.Food & drug administration with the following additional information.The patient also experienced cancer recurrence, deep painful lesions, pulmonary problems, mental issues, gastrointestinal issues, lost toenails, felt as if she was near death, and felt as if the body shutting down.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16428692
Report Number1645337-2023-02018
Device Sequence Number2662151
Product Code LCJ
UDI-Device Identifier00081317009535
UDI-Public00081317009535
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2019
Device Model NumberTEXP110RUH
Device Catalogue NumberTEXP110RUH
Device Lot Number6971434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer04/10/2023
04/28/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date04/27/2023
05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale